What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 9, 3:08 PM EST, 53 minutes earlier.
Area forecast discussion, Jun 9, 3:08 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
408 PM EDT Mon Jun 9 2025
.SYNOPSIS...
Multiple upper level disturbances will impact the region this
week, with a cold front approaching the region mid-week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
This evening into tonight: An upper trough and stacked low over
the northern Great Lakes region will begin to lift as it moves
toward the Northeast. Meanwhile at the sfc, its attendant cold
front will nudge eastward into the Appalachians. Ongoing
convection over southeast Georgia will push northeast this
evening, as a few airmass showers/storms develop inland and
across southeast SC. Model soundings and analysis show a rebound
in SBCAPE (after this mornings convection), with steep llvl
lapse rates, and around 25 kt of 0-6 km bulk shear. MLCAPE and
mid level lapse rates took a hit with the morning activity,
nonetheless a few thunderstorms could still become strong to
severe, which could produce damaging winds and/or brief heavy
downpours. The severe threat should come to an end with the
late afternoon/evening convection as we lose diurnal heating
after sunset.
Attention then turns to the possibility of upstream convection
arriving from the west. This upstream convection appears to be
driven by remnant outflow or an MCV tracking eastward across the
Deep South. Shortwave activity swinging around the base of the
trough is progged to reach the western fringes of the forecast
area later this evening into tonight. Despite moving beyond
diurnal heating, the presence of this MCV as well as upper
forcing should be enough to keep at least scattered convection
going across inland areas into the early morning hours. However,
models have been consistently indicating a weakening trend on
its approach, perhaps even fizzling out before reaching the
coast. POPs have been adjusted to taper off from west to east
during the overnight period. In terms of temperatures,
convection will make it tricky but should drop into the low 70s
(mid 70s at the beaches) with a few spots inland dipping into
the upper 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A mid-level trough will remain positioned over the eastern CONUS on
Tuesday, transitioning to a quasi-zonal flow into Thursday. At the
surface a weak cold front will approach the region Wednesday,
lingering in the vicinity of the southeastern coastline on Thursday.
A typical summertime pattern is forecast through Thursday, with
shower and thunderstorm coverage greatest in the afternoon hours.
While the environment could support a strong thunderstorm each
afternoon, conditions across the region on Tuesday look most
favorable for a severe storm given the broad troughing aloft.
Forecast soundings depict ML CAPE values around 1000-1500 J/kg along
with DCAPE values upwards of 800 J/kg. This environment could
support damaging wind gusts. Daytime temperatures through the period
are forecast to remain near normal, generally in the upper 80s to
low 90s. Overnight lows, however, are forecast to be several degrees
above normal, only dipping into the upper 60s inland and low to mid
70s along the coastline.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Friday and through the weekend the region will remain positioned
between two upper level features, high pressure extending across the
far western Atlantic and a mid-level trough over ArkLaTex. Several
disturbances will traverse the southern periphery of the mid-level
trough through the weekend, yielding daily rain chances across the
region. Most of the showers and thunderstorms will be diurnally
driven, peaking in coverage and strength in the afternoon hours.
However, it is possible some storms could linger into the nighttime.
Temperatures through the period will remain steady, with highs in
the low 90s and overnight lows in the low to mid 70s. Heat Index
values Saturday and through the remainder of the weekend could
approach 100-103, especially along the coastal counties.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
18Z Monday: Ongoing convection moving northeast across
southeast Georgia is progged to reach KSAV around 20Z and
KCHS/KJZI around 22Z. TEMPO groups for a couple hours of TSRA
and lowered vsbys have been adjusted to fit this time.
On the other hand, it is unclear if direct impacts will be seen
at KCHS/KJZI, but if so there could be a brief period of IFR
conditions mainly in visibility. Gusty winds could also
accompany any thunderstorms that move through. Another concern
is for a second round of convection moving in from the west
overnight. Models consistently show a weakening trend on its
approach, with it decaying before reaching the terminals. We
keep VCTS in the TAFS through the first half of the overnight
period to account for this, as well as any lingering convection
from the evening. Thereafter we expect VFR conditions Tuesday
morning into the rest of the TAF period.
Extended Aviation Forecast: Diurnally driven showers and
thunderstorms could bring temporary flight restrictions through the
week, mainly in the afternoon hours.
&&
.MARINE...
Tonight: Southwesterly winds will prevail tonight with Bermuda high
pressure offshore. Winds will remain elevated as a cold front
approaches well inland from the northwest, keeping the pressure
gradient pinched. Occasional to frequent 25 knot gusts are
expected for the Charleston County nearshore waters through
most of the overnight, thus the Small Craft Advisory continues
until just before daybreak Tuesday. Seas should average 2-4
feet, except up to 5 feet at times in the Charleston County
nearshore waters and the far out portion of the outer GA waters.
Marine should stay alert for inland thunderstorms moving into
the coastal waters this evening and tonight bringing the
potential for strong wind gusts.
Tuesday through Friday: Tuesday will feature southwesterly winds,
generally around 10 to 15 knots, however across the Charleston
County nearshore waters gusts up to around 23 knots will be
possible. While there will likely be slightly higher wind gusts
along the coastline each afternoon associated with the sea breeze,
conditions will likely remain below Small Craft Advisory levels
through the period.
&&
.CLIMATE...
Record High Minimum Temperatures:
June 9:
KCHS: 77/1978
KSAV: 77/1877
June 11:
KCHS: 76/2020
KSAV: 76/2010
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ350.
&&
NEAR TERM...BRS
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...BRS/CPM
MARINE...BRS/CPM
Hazardous weather outlook, Jun 9, 2:10 PM EST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
310 PM EDT Mon Jun 9 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-101915-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
310 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Severe Thunderstorm
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Jun 9, 2:59 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston SC
359 PM EDT Mon Jun 9 2025
GAZ118-119-SCZ047-048-051-092045-
Coastal Jasper SC-Inland Jasper SC-Coastal Chatham GA-Beaufort SC-
Inland Chatham GA-
359 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...JASPER AND CHATHAM
COUNTIES UNTIL 445 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garden City, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilton Head Island, Pooler, Bluffton, Bellinger Hill Area,
Hutchinson Island, Wilmington Island, Downtown Savannah, Midtown
Savannah, Hunter Army Airfield and Savannah International Airport.
This includes the following highways...
I-16 between mile markers 159 and 168.
I-95 in Georgia between mile markers 101 and 111.
I-95 in South Carolina between mile markers 4 and 5.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3199 8117 3215 8129 3223 8115 3223 8114
3238 8089 3219 8065 3218 8066 3218 8067
3215 8069 3204 8089
TIME...MOT...LOC 1959Z 242DEG 31KT 3210 8118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
APTSpecial weather statement, Jun 9, 3:16 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Charleston SC
416 PM EDT Mon Jun 9 2025
SCZ043-044-092045-
Inland Colleton SC-Dorchester SC-
416 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT COLLETON AND DORCHESTER
COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Round O, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Summerville, Walterboro, Saint George, Givhans Ferry State Park,
Dorchester, Ridgeville, Cottageville, Harleyville, Givhans and
Round O.
This includes the following highways...
I-26 between mile markers 177 and 189.
I-95 in South Carolina between mile markers 62 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3316 8063 3326 8044 3326 8037 3325 8035
3320 8033 3318 8030 3315 8032 3303 8016
3288 8061 3301 8071
TIME...MOT...LOC 2016Z 242DEG 31KT 3297 8055
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMLocal storm report, Jun 9, 3:17 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
417 PM EDT Mon Jun 09 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Tstm Wnd Gst Savannah Airport 32.13N 81.20W
06/09/2025 M52 mph Chatham GA ASOS
&&
Event Number CHS2500431
DAKLocal storm report, Jun 9, 3:32 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
432 PM EDT Mon Jun 09 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Marine Tstm Wind 2 ENE Tybee Island 32.01N 80.81W
06/09/2025 M40 mph AMZ352 GA Mesonet
&&
Event Number CHS2500432
DAKLocal storm report, Jun 9, 3:39 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
439 PM EDT Mon Jun 09 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Tstm Wnd Gst 3 N Savannah 32.17N 81.12W
06/09/2025 M49 mph Jasper SC Other Federal
&&
Event Number CHS2500433
DAKSpecial weather statement, Jun 9, 3:40 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
440 PM EDT Mon Jun 9 2025
SCZ044-045-052-092115-
Tidal Berkeley SC-Inland Berkeley SC-Dorchester SC-
440 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT BERKELEY AND DORCHESTER
COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Knightsville, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Charleston, Summerville, Goose Creek, Moncks Corner, Ladson,
Givhans Ferry State Park, Dorchester, Ridgeville, Jedburg and
Sangaree.
This includes I-26 between mile markers 181 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3286 8038 3302 8040 3304 8039 3305 8040
3305 8041 3320 8043 3333 8005 3308 7986
3300 8005 3299 8010 3300 8010 3302 8016
3301 8018 3299 8015 3300 8013 3299 8011
3298 8014 3297 8013
TIME...MOT...LOC 2040Z 245DEG 21KT 3303 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPM